OpenstarTs >
EUT-Periodici >
Rendiconti dell’Istituto di matematica dell’Università di Trieste: an International Journal of Mathematics >
Rendiconti dell‘ Istituto di matematica dell‘ Università di Trieste: an International Journal of Mathematics vol.27 (1995) >

Please use this identifier to cite or link to this item: http://hdl.handle.net/10077/4614

Title: Extremal Periodic Solutions for Nonlinear Parabolic Equations with Discontinuities
Authors: Kravvaritis, Dimitrios
Papageorgiou, Nikolaos S.
Keywords: upper solution
lower solution
function of bounded variation
property (M)
periodic solution
Sobolev space
monotone function
extremal fixed points
regular cone
Issue Date: 1995
Publisher: Università degli Studi di Trieste. Dipartimento di Scienze Matematiche
Citation: Dimitrios Kravvaritis and Nikolaos S. Papageorgiou, "Extremal Periodic Solutions for Nonlinear Parabolic Equations with Discontinuities”, in: Rendiconti dell’Istituto di Matematica dell’Università di Trieste. An International Journal of Mathematics, 27 (1995), pp. 117-135.
Series/Report no.: Rendiconti dell’Istituto di Matematica dell’Università di Trieste. An International Journal of Mathematics
27 (1995)
Abstract: In questo articolo consideriamo un problema al bordo non-lineare periodico соn un termine forzante discontinuo. Assumendo che l'operatore alle derivate parziali soddisfi le condizioni di Leray-Lions, il termine di perturbazione discontinua sia localmente a variazione limi¬tata e che esistano una soprasoluzione φ ed una sottosoluzione ψ tali che ψ è < oppure = a φ proviamo resistenza di una soluzione periodica massimale e minimale all'interno dell'intervallo ordinato [ψ,φ] di un problema multivoco appropriatamente definito. Il nostro approccio è basato sulla decomposizione di Jordan nel caso di termine a perturbazione discontinua dovuta a Stuart [21] e su di un teorema di punto fisso per mappe monotone in strutture ordinate.
In this paper we consider a nonlinear periodic boundary value problem with a discontinuous forcing term. Assuming that the partial differential operator satisfies the Leray-Lions conditions, that the dis¬continuous perturbation term is locally of bounded variation and that there exist an upper solution φ and a lower solution ψ such that ψ is < or = to φ to we prove the existence of a maximal and a minimal periodic solution within the order interval [ψ,φ] of an appropriately defined multivalued problem. Our approach is based on a Jordan-type decomposition for the discontinuous perturbation term due to Stuart [21] and on a fixed point theorem for monotone maps in order structures.
URI: http://hdl.handle.net/10077/4614
ISSN: 0049-4704
MS Classification: 35K20
Appears in Collections:Rendiconti dell‘ Istituto di matematica dell‘ Università di Trieste: an International Journal of Mathematics vol.27 (1995)

Files in This Item:

File Description SizeFormat
KravvaritisPapageorgiouRendMat27.pdf256.46 kBAdobe PDFView/Open
View Statistics

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.